MAUDE Adverse Event Report: OSCOR INC. DESTINO TWIST STEERABLE GUIDING SHEATH; INTRODUCER, CATHETER

OSCOR INC. DESTINO TWIST STEERABLE GUIDING SHEATH; INTRODUCER, CATHETER
Model Number DST0706509
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/11/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Conclusion not yet available, evaluation in process.A follow-up report will be submitted as soon as the investigation is complete.
 
Event or Problem Description
It was reported that according to dr.(b)(6), the introducer was pushed into the aorta via a 0.035 guidewire, probably a lunderquist.Then injected via a contrast medium pump with approx.1000 dpi contrast.At this pressure, the hub detached from the casing.There was a very large loss of blood.The wire and the sheath had to be removed together.They finished the intervention with a new sheath.There were no complications, but the procedure was delayed over 30 minutes.
 
Additional Manufacturer Narrative
The following sections were updated in follow-up 1.B4, d9, g1, g3, g6, h2, h3, h6, h10.One 7f destino twist steerable guiding sheath was returned from the customer with the dilator.There were no other accessories.Blood was found on and inside the sheath.According to the event description summary, the cap came off when the physician pushed into the aorta via a 0.035 guidewire and used a contrast medium pump with approx.1000 dpi contrast.Upon evaluation, it was confirmed that the cap was detached from the sheath, however, the cap snap feature which is intended to serve as a mechanical joint holding the cap in place was found to be properly formed and within dimensional specification and the valve remained in its original intended position.The device history records were reviewed to confirm that the device passed all applicable in-process and final inspections.Returned device analysis revealed no specific manufacturing defects found after thorough review and inspection.The cap was detached when pushed into the aorta via a 0.035 guidewire and used a contrast medium pump with approx.1000 dpi contrast.The most probable cause of the reported device failure is that an excess pressure was applied on the cap.The snap caps are checked 100% by mfg personnel and aql by qa personnel to ensure they adhere to the hub.Per procedure (non-peelable sheath final assembly) sample size: 100% verify that the color of the seal caps picked match with the french size of the sheath according to the following table before assembly.Glue is placed using a glue dispensing tip below the seal around the outer rim of the sheath hub.The bonded cap of appropriate color is seated properly over the hub and is secured with a sheath assembly fixture.The sheath is allowed to remain in the fixture for at least 2 minutes after securing the last sheath in the fixture.After it is removed from the fixture, ensure that there is no excess adhesive.After removal from the fixture, each sheath assembly shall be laid flat on the table for a minimum of 15 minutes before proceeding.Sheath assemblies must remain undisturbed for a minimum of 15 minutes.Visually inspect bonded caps after curing.Gap between bonded cap and hub should not exceed 0.020".Sheath should be free of damages and defects.Leak test is performed according to procedures based on available leak tester.The leak test is performed by manufacturing personnel at 100% and is observed by quality assurance personnel.Per procedure destino steerable guiding sheath in-process and final inspection sample size: ansi z 1.4, gen level i, aql 1.5, normal using borescope to check the inside of the sheath until the seal that there is no fm for any signs of delaminating resulting from the over molding process.Rejectable delamination appears to be "hanging" or is not bonded.Leak test is performed according to procedures based on available leak tester.The leak test is performed by manufacturing personnel at 100% and is observed by quality assurance personnel.Per ifu: use the sideport, located at the handle, to inject contrast solution or flush the steerable sheath.The steerable sheath must be thoroughly flushed with either saline or heparinized saline and free of air prior to use to avoid air embolism to the patient.Aspiration and flushing of the sheath should be performed frequently to help minimize the potential for air embolism.For injecting or aspirating through the sheath, use the sideport only with stopcock.Prior to infusion, remove all air using the sideport.No further follow-up is required.Based on the investigation, a capa is not required as there was no issue reported for the device performance or quality.The event will be re-evaluated if additional information becomes available.Oscor will continue to monitor this event type and risk.Oscor inc.Is submitting the above report to comply with 21 cfr part 803, the medical device reporting regulation.The report is based upon information obtained by oscor inc.Which the company may not have been able to investigate or verify prior to the date the report was required by fda.This report does not constitute an admission that the device, oscor inc., or its employees, caused or contributed to the event described in this report.Nor does this report reflect a conclusion by fda, oscor inc., or its employees, that the report constitutes an admission that the device, oscor inc., or its employees caused or contributed to the event described in this report.

Brand Name
DESTINO TWIST STEERABLE GUIDING SHEATH
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
OSCOR INC.
3816 desoto blvd.
palm harbor FL 34683 1816
Manufacturer (Section G)
OSCOR INC.
3816 desoto blvd.
palm harbor FL 34683 1816
Manufacturer Contact
daniel naut
3816 desoto blvd
palm harbor, FL 34683-1816
7279372511
MDR Report Key14171700
Report Number1035166-2022-00055
Device Sequence Number5025341
Product Code DYB
UDI-Device Identifier00885672004187
UDI-Public00885672004187
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K140406
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/06/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/23/2024
Device Model NumberDST0706509
Device Catalogue NumberDST0706509
Device Lot NumberDP-13901
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/12/2022
Supplement Date Received by Manufacturer10/03/2022
Initial Report FDA Received Date04/21/2022
Supplement Report FDA Received Date10/06/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/03/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown